Black Lung Plague. I'm sick of being sick. What the *hell* is this crap? Does this sound familiar? And yes, I did go to the doctor. And the ER - plenty of times now.
posted by anonymous to Health & Fitness (22 answers total) 4 users marked this as a favorite
I know none of you are my doctor. My doctor is (at least to me) a good doctor, and he's been fighting this what-have-you that's in my body. I'm certainly tired of it, that's for sure.
I had Bronchitis back in December for about what seemed like a whole month. I had antibiotics just in case, I've been double fisting Mucinex, and I'm still getting my ass kicked here. I just spent a week out of work because it's hard to breathe, and I have solid coughing fits that are non-productive. I'm plain fucking miserable, and I've had enough of this shit.
I thought I was getting a lot better since December's Bronchitis trip, and for a while I was doing great. I figured I had cleared up. However, about a week and a half ago, I woke up freezing and in major body pain with a high fever. I went to see the doc, he tested me for whatever flu is going around, and I was negative for the test. I went home, slept for about a whole day with a fever of about 102.5 or so on average. This was Saturday.
Sunday, I had my wife take me to the ER. I saw a doc who told me that my fever wasn't terrible, and he gave me a shot of Dexamethasone. I was pretty out of it due to the body pain and fever, so I went home to sleep. The ER doc prescribed the Z-Pac with special instructions to take two a day for three days instead of the normal course. He warned me that this was just a precaution, and that this was probably not going to do anything because it didn't seem bacterial.
A day passed, and I went back to see my doctor. I was having major unproductive coughs and fever. X-rayed and checked for Pneumonia, I was diagnosed with something called Reactive Airway Disease, which he said would go away. I got another shot of Dexamethasone in the other cheek followed by a script for a high dose of Prednisone to clear out my lungs. It's one of those tapering doses (3 pills 1X a day X 3 days, then 2, then 1, etc). I'm also on Cipro 2X a day, my Toprol for blood pressure, Advair (I'm asthmatic), and albuterol when I need it.
My fucking lungs feel like they're made of cellophane when I breathe deeplpy - or attempt to breathe deeply, rather. I can hear them crackling and popping when I inhale sharply. When I exhale, I have major unproductive coughs most of the time followed by big time pain in my chest and arms - if you can imagine feeling like something is squeezing my blood vessels when I hack and choke, it would sum it up pretty well. This sucks. I've been sick for about a month or so, and I've had a shit ton of antibiotics, steroids, and other crap. It hurts my chest muscles and stomach to cough. A lot. I got a steam vaporizer last night with some of that camphor stuff for the water, and it seemed to relieve a little bit of the symptomatic stuff. In general, I am tired when I walk up stairs and do just about anything, and everything makes me hack and choke. When my coughs are productive, it's a wonderfully nasty ass mix of what looks like small-curd cottage cheese that is green, brown, dark colors, and gross.
Is there something I should be asking my doctor to do? I've talked to him about every other day, and he's said "you're a tough one!" I just don't get it. I want to feel better. This is depressing the shit out of me.
Again, none of you are my doctors, I know. Any suggestions, though? Post here - I'll be reading them all.